Text Size
Smaller
Bigger

Potentiating Opiates with Antihistamines

answered 08:18 AM EST, Tue September 17, 2013
-- filed under:
jboyd808 jboyd808 Berlin
what is a "Finnegan?" and what is its pharmaceutical name and purpose? I overheard s conversation I shouldn't have about someone I care about. They are combining and abusing them. I also found a round white pill with the imprint MT1 on one side and a dividing score on the other. Wondering if this is a form of one of them?

John Lee Says...

Finnegan is probably phenergan, also known as promethazine. This is an antihistamine and anti-nausea drug that is sometimes taken by recreational drug users to potentiate the effects of opiates - if you take phenergan and an opiate together you get a stronger high than you would if just took the same does of an opiate alone. I am not sure about the MT1 pill.

Phenergan mixed with opiates may strengthen the high, but it also increases the risks of overdose, (respiratory depression which can be fatal). Maybe you should at least have a conversation with this person to make sure they understand the risks inherent in mixing these two 'downers' together.

Email It Send this page Print It Print friendly page Subscribe Subscribe to this topic category

Page last updated Sep 17, 2013

Call Now for
Rehab Options
Insurance Accepted
(Except Medicare)

Join Thousands of Readers

who receive our weekly recovery newsletter.

Living With An Addict: Featured Experts
All Experts
Topics Covered by this Expert
Heroin Methadone Promethazine Salvation Army Suboxone Xanax

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.